• Previous Article
    Semicontinuity of approximate solution mappings to generalized vector equilibrium problems
  • JIMO Home
  • This Issue
  • Next Article
    Stability analysis of a delayed social epidemics model with general contact rate and its optimal control
October  2016, 12(4): 1287-1301. doi: 10.3934/jimo.2016.12.1287

A necessary condition for mean-field type stochastic differential equations with correlated state and observation noises

1. 

College of Sciences, Shandong Jiaotong University, Jinan 250023, China

Received  March 2015 Revised  June 2015 Published  January 2016

This paper is concerned with a mean-field type optimal control problem, whose new features are that the state $x^v_t$ is partially observed by a noisy process $y(t)$, and the control problem is time inconsistent in the sense that Bellman optimality principle does not work. A necessary condition for optimality is derived by convex variation, dual technique and backward stochastic differential equations (BSDEs). A linear-quadratic (LQ) optimal control example is studied, and the optimal solution is obtained by the optimal filtering for BSDEs and the necessary condition.
Citation: Haiyan Zhang. A necessary condition for mean-field type stochastic differential equations with correlated state and observation noises. Journal of Industrial and Management Optimization, 2016, 12 (4) : 1287-1301. doi: 10.3934/jimo.2016.12.1287
References:
[1]

D. Andersson and B. Djehiche, A maximum principle for SDEs of mean-field type, Appl. Math. Optim., 63 (2011), 341-356. doi: 10.1007/s00245-010-9123-8.

[2]

A. Bensoussan, Stochastic Control of Partially Observable Systems, Cambridge University Press, 1992. doi: 10.1017/CBO9780511526503.

[3]

R. Buckdahn, J. Li and S. Peng, Mean-field backward stochastic differential equations and related partial differential equations, Stochastic Process. Appl., 119 (2009), 3133-3154. doi: 10.1016/j.spa.2009.05.002.

[4]

X. Cui, X. Li and D. Li, Unified framework of mean-field formulations for optimal multi-period mean-variance portfolio selection, IEEE Trans. Automat. Control, 59 (2014), 1833-1844. doi: 10.1109/TAC.2014.2311875.

[5]

R. Elliott, X. Li and Y. Ni, Discrete time mean-field stochastic linear quadratic optimal control problems, Automatica, 49 (2013), 3222-3233. doi: 10.1016/j.automatica.2013.08.017.

[6]

M. Hafayed, A mean-field maximum principle for optimal control of forward-backward stochastic differential equations with Poisson jump processes, Int. J. Dynam. Control, 1 (2013), 300-315. doi: 10.1007/s40435-013-0027-8.

[7]

M. Hafayed, A mean-field necessary and sufficient conditions for optimal singular stochastic control, Commun. Math. Stat., 1 (2013), 417-435. doi: 10.1007/s40304-014-0023-0.

[8]

M. Hafayed, Singular mean-field optimal control for forward-backward stochastic systems and applications to finance, Int. J. Dynam. Control, 2 (2014), 542-554. doi: 10.1007/s40435-014-0080-y.

[9]

M. Hafayed, A. Abba and S. Abbas, On mean-field stochastic maximum principle for near optimal controls for poisson jump diffusion with applications, Int. J. Dynam. Control, 2 (2014), 262-284. doi: 10.1007/s40435-013-0040-y.

[10]

M. Hafayed and S. Abbas, On near-optimal mean-field stochastic singular controls: Necessary and sufficient conditions for near-optimality, J. Optim. Theory Appl., 160 (2014), 778-808. doi: 10.1007/s10957-013-0361-1.

[11]

J. Huang, X. Li and J. Yong, A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon, Math. Control Relat. Fields, 5 (2015), 97-139. doi: 10.3934/mcrf.2015.5.97.

[12]

J. Huang, G. Wang and Z. Wu, Optimal premium policy of an insurance firm: Full and partial information, Insurance: Math. Econ., 47 (2010), 208-215. doi: 10.1016/j.insmatheco.2010.04.007.

[13]

T. Meyer-Brandis, B. Øksendal and X. Zhou, A mean-field stochastic maximum principle via Malliavin calculus, Stochastics, 84 (2012), 643-666. doi: 10.1080/17442508.2011.651619.

[14]

Y. Ni, J. Zhang and X. Li, Indefinite mean-field stochastic linear-quadratic optimal control, IEEE Trans. Automat. Control, 60 (2015), 1786-1800. doi: 10.1109/TAC.2014.2385253.

[15]

G. Wang and Z. Wu, Kalman-Bucy filtering equations of forward and backward stochastic systems and applications to recursive optimal control problems, J. Math. Anal. Appl., 342 (2008), 1280-1296. doi: 10.1016/j.jmaa.2007.12.072.

[16]

G. Wang, Z. Wu and J. Xiong, Maximum principle for forward-backward stochastic control systems with corrected state and observation noises, SIAM J. Control Optim., 51 (2013), 491-524. doi: 10.1137/110846920.

[17]

G. Wang, Z. Wu and C. Zhang, Maximum principles for partially observed mean-field stochastic systems with applications to financial engineering, Proceedings of the 33rd Chinese Control Conference, July 28-30, 2014, Nanjing, China, 5357-5362. doi: 10.1109/ChiCC.2014.6895853.

[18]

G. Wang, C. Zhang and W. Zhang, Stochastic maximum principle for mean-field type optimal control under partial information, IEEE Trans. Automat. Control, 59 (2014), 522-528. doi: 10.1109/TAC.2013.2273265.

[19]

W. M. Wonham, On the separation theorem of stochastic control, SIAM J. Control, 6 (1968), 312-326. doi: 10.1137/0306023.

[20]

H. Xiao and G. Wang, The filtering equations of forward-backward stochastic systems with random jumps and applications to partial information stochastic optimal control, Stoch. Anal. Appl., 28 (2010), 1003-1019. doi: 10.1080/07362994.2010.515480.

[21]

J. Xiong, An Introduction to Stochastic Filtering Theory, Oxford University Press, 2008.

[22]

J. Yong, Linear-quadratic optimal control problems for mean-field stochastic differential equations, SIAM J. Control Optim., 51 (2013), 2809-2838. doi: 10.1137/120892477.

show all references

References:
[1]

D. Andersson and B. Djehiche, A maximum principle for SDEs of mean-field type, Appl. Math. Optim., 63 (2011), 341-356. doi: 10.1007/s00245-010-9123-8.

[2]

A. Bensoussan, Stochastic Control of Partially Observable Systems, Cambridge University Press, 1992. doi: 10.1017/CBO9780511526503.

[3]

R. Buckdahn, J. Li and S. Peng, Mean-field backward stochastic differential equations and related partial differential equations, Stochastic Process. Appl., 119 (2009), 3133-3154. doi: 10.1016/j.spa.2009.05.002.

[4]

X. Cui, X. Li and D. Li, Unified framework of mean-field formulations for optimal multi-period mean-variance portfolio selection, IEEE Trans. Automat. Control, 59 (2014), 1833-1844. doi: 10.1109/TAC.2014.2311875.

[5]

R. Elliott, X. Li and Y. Ni, Discrete time mean-field stochastic linear quadratic optimal control problems, Automatica, 49 (2013), 3222-3233. doi: 10.1016/j.automatica.2013.08.017.

[6]

M. Hafayed, A mean-field maximum principle for optimal control of forward-backward stochastic differential equations with Poisson jump processes, Int. J. Dynam. Control, 1 (2013), 300-315. doi: 10.1007/s40435-013-0027-8.

[7]

M. Hafayed, A mean-field necessary and sufficient conditions for optimal singular stochastic control, Commun. Math. Stat., 1 (2013), 417-435. doi: 10.1007/s40304-014-0023-0.

[8]

M. Hafayed, Singular mean-field optimal control for forward-backward stochastic systems and applications to finance, Int. J. Dynam. Control, 2 (2014), 542-554. doi: 10.1007/s40435-014-0080-y.

[9]

M. Hafayed, A. Abba and S. Abbas, On mean-field stochastic maximum principle for near optimal controls for poisson jump diffusion with applications, Int. J. Dynam. Control, 2 (2014), 262-284. doi: 10.1007/s40435-013-0040-y.

[10]

M. Hafayed and S. Abbas, On near-optimal mean-field stochastic singular controls: Necessary and sufficient conditions for near-optimality, J. Optim. Theory Appl., 160 (2014), 778-808. doi: 10.1007/s10957-013-0361-1.

[11]

J. Huang, X. Li and J. Yong, A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon, Math. Control Relat. Fields, 5 (2015), 97-139. doi: 10.3934/mcrf.2015.5.97.

[12]

J. Huang, G. Wang and Z. Wu, Optimal premium policy of an insurance firm: Full and partial information, Insurance: Math. Econ., 47 (2010), 208-215. doi: 10.1016/j.insmatheco.2010.04.007.

[13]

T. Meyer-Brandis, B. Øksendal and X. Zhou, A mean-field stochastic maximum principle via Malliavin calculus, Stochastics, 84 (2012), 643-666. doi: 10.1080/17442508.2011.651619.

[14]

Y. Ni, J. Zhang and X. Li, Indefinite mean-field stochastic linear-quadratic optimal control, IEEE Trans. Automat. Control, 60 (2015), 1786-1800. doi: 10.1109/TAC.2014.2385253.

[15]

G. Wang and Z. Wu, Kalman-Bucy filtering equations of forward and backward stochastic systems and applications to recursive optimal control problems, J. Math. Anal. Appl., 342 (2008), 1280-1296. doi: 10.1016/j.jmaa.2007.12.072.

[16]

G. Wang, Z. Wu and J. Xiong, Maximum principle for forward-backward stochastic control systems with corrected state and observation noises, SIAM J. Control Optim., 51 (2013), 491-524. doi: 10.1137/110846920.

[17]

G. Wang, Z. Wu and C. Zhang, Maximum principles for partially observed mean-field stochastic systems with applications to financial engineering, Proceedings of the 33rd Chinese Control Conference, July 28-30, 2014, Nanjing, China, 5357-5362. doi: 10.1109/ChiCC.2014.6895853.

[18]

G. Wang, C. Zhang and W. Zhang, Stochastic maximum principle for mean-field type optimal control under partial information, IEEE Trans. Automat. Control, 59 (2014), 522-528. doi: 10.1109/TAC.2013.2273265.

[19]

W. M. Wonham, On the separation theorem of stochastic control, SIAM J. Control, 6 (1968), 312-326. doi: 10.1137/0306023.

[20]

H. Xiao and G. Wang, The filtering equations of forward-backward stochastic systems with random jumps and applications to partial information stochastic optimal control, Stoch. Anal. Appl., 28 (2010), 1003-1019. doi: 10.1080/07362994.2010.515480.

[21]

J. Xiong, An Introduction to Stochastic Filtering Theory, Oxford University Press, 2008.

[22]

J. Yong, Linear-quadratic optimal control problems for mean-field stochastic differential equations, SIAM J. Control Optim., 51 (2013), 2809-2838. doi: 10.1137/120892477.

[1]

Ran Tian, Zhiyong Yu. Mean-field type FBSDEs in a domination-monotonicity framework and LQ multi-level Stackelberg games. Probability, Uncertainty and Quantitative Risk, 2022, 7 (3) : 215-246. doi: 10.3934/puqr.2022014

[2]

Liangquan Zhang, Qing Zhou, Juan Yang. Necessary condition for optimal control of doubly stochastic systems. Mathematical Control and Related Fields, 2020, 10 (2) : 379-403. doi: 10.3934/mcrf.2020002

[3]

Salah Eddine Choutri, Boualem Djehiche, Hamidou Tembine. Optimal control and zero-sum games for Markov chains of mean-field type. Mathematical Control and Related Fields, 2019, 9 (3) : 571-605. doi: 10.3934/mcrf.2019026

[4]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control and Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[5]

Hancheng Guo, Jie Xiong. A second-order stochastic maximum principle for generalized mean-field singular control problem. Mathematical Control and Related Fields, 2018, 8 (2) : 451-473. doi: 10.3934/mcrf.2018018

[6]

Jingrui Sun, Hanxiao Wang. Mean-field stochastic linear-quadratic optimal control problems: Weak closed-loop solvability. Mathematical Control and Related Fields, 2021, 11 (1) : 47-71. doi: 10.3934/mcrf.2020026

[7]

Xun Li, Jingrui Sun, Jiongmin Yong. Mean-field stochastic linear quadratic optimal control problems: closed-loop solvability. Probability, Uncertainty and Quantitative Risk, 2016, 1 (0) : 2-. doi: 10.1186/s41546-016-0002-3

[8]

Young-Pil Choi, Samir Salem. Cucker-Smale flocking particles with multiplicative noises: Stochastic mean-field limit and phase transition. Kinetic and Related Models, 2019, 12 (3) : 573-592. doi: 10.3934/krm.2019023

[9]

Adel Chala, Dahbia Hafayed. On stochastic maximum principle for risk-sensitive of fully coupled forward-backward stochastic control of mean-field type with application. Evolution Equations and Control Theory, 2020, 9 (3) : 817-843. doi: 10.3934/eect.2020035

[10]

Kehan Si, Zhenda Xu, Ka Fai Cedric Yiu, Xun Li. Open-loop solvability for mean-field stochastic linear quadratic optimal control problems of Markov regime-switching system. Journal of Industrial and Management Optimization, 2022, 18 (4) : 2415-2433. doi: 10.3934/jimo.2021074

[11]

Omid S. Fard, Javad Soolaki, Delfim F. M. Torres. A necessary condition of Pontryagin type for fuzzy fractional optimal control problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (1) : 59-76. doi: 10.3934/dcdss.2018004

[12]

Yu Zhang. First order necessary condition for stochastic evolution control systems with random generators. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022042

[13]

Yurii Averboukh. Control theory approach to continuous-time finite state mean field games. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022029

[14]

Vincenzo Basco, Piermarco Cannarsa, Hélène Frankowska. Necessary conditions for infinite horizon optimal control problems with state constraints. Mathematical Control and Related Fields, 2018, 8 (3&4) : 535-555. doi: 10.3934/mcrf.2018022

[15]

Charlotte Beauthier, Joseph J. Winkin, Denis Dochain. Input/state invariant LQ-optimal control: Application to competitive coexistence in a chemostat. Evolution Equations and Control Theory, 2015, 4 (2) : 143-158. doi: 10.3934/eect.2015.4.143

[16]

Yuefen Chen, Yuanguo Zhu. Indefinite LQ optimal control with process state inequality constraints for discrete-time uncertain systems. Journal of Industrial and Management Optimization, 2018, 14 (3) : 913-930. doi: 10.3934/jimo.2017082

[17]

Michael Herty, Lorenzo Pareschi, Sonja Steffensen. Mean--field control and Riccati equations. Networks and Heterogeneous Media, 2015, 10 (3) : 699-715. doi: 10.3934/nhm.2015.10.699

[18]

Patrick Gerard, Christophe Pallard. A mean-field toy model for resonant transport. Kinetic and Related Models, 2010, 3 (2) : 299-309. doi: 10.3934/krm.2010.3.299

[19]

Thierry Paul, Mario Pulvirenti. Asymptotic expansion of the mean-field approximation. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 1891-1921. doi: 10.3934/dcds.2019080

[20]

Seung-Yeal Ha, Jinwook Jung, Jeongho Kim, Jinyeong Park, Xiongtao Zhang. A mean-field limit of the particle swarmalator model. Kinetic and Related Models, 2021, 14 (3) : 429-468. doi: 10.3934/krm.2021011

2021 Impact Factor: 1.411

Metrics

  • PDF downloads (240)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]